MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Impella; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 07/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Impella cp was inserted via the right femoral artery in a 56-year-old male patient for acute myocardial infarction complicated by cardiogenic shock.The patient's comorbidities included coronary artery disease.The patient's clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage e (extremis), indicating hypoperfusion and organ failure despite numerous interventions.Prior to impella support, the patient was reported to be receiving inotropes, vasopressors, and respiratory support.During support, while the 14f peel away was still indwelling, angiography demonstrated that the impella cp was partially occlusive.The 14 french peel-away sheath was removed outside of the body, and the repositioning sheath was advanced.Due to concerns regarding perfusion while the 14 french peel-away sheath was in place, a decision was made to place an antegrade sheath in the right superficial femoral artery and an arterial donor line from the left common femoral artery to create an external arterial bypass.Following the intervention, pulses were present in the right lower extremity on the impella access side with clear evidence of perfusion reported by the clinical staff.The impella cp was operating at p-level 7 with flows of 3.3 l/min.The purge solution contained 5% dextrose in water with sodium bicarbonate.The patient remained stable without reported harm following the intervention.The impella cp was subsequently removed after escalation of support to an impella 5.5 device.The post-procedure outcome was reported as stable without harm and survived to escalation and explant of the impella cp.Based on the available information, perfusion was restored following vascular intervention, with pulses present and no reported patient injury.Due to the limited information provided, the relationship between the reported partial occlusion was likely contributable to the large bore access of the 14 french introducer sheath.The partial occluded flow to the extremity resolved with intervention of the perfusion catheter and removal of the 14french peel away sheath, and the impella cp functioned as intended.
 
Additional Manufacturer Narrative
A5 and a6 are unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50174305
Report Number1220648-2026-11365
Device Sequence Number9886345
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)270930(10)S9299649
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9299649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight171 LB